Arkansas, 2002

Hail in Arkansas, April 27, 2002

April 27, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 27, 3:00 AM CST, 6 hours 30 minutes earlier.

Area forecast discussion, Apr 27, 3:00 AM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT APR 27 2002

COLD RAINY PATTERN THAT SET IN EARLY FRIDAY CONTINUES ACROSS THE
AREA EARLY THIS MORNING. IT IS SHOWING SIGNS OF BREAKING UP AS UPPER
TROF APPROACHES FROM THE WEST. SURFACE RIDGING IS STILL APPARENT
ACROSS THE AREA BUT IS WEAKER THAN IT WAS. SOUTHERLY WINDS SHOULD
PICK UP THIS MORNING IN RESPONSE TO DEEPENING LOW PRESSURE IN THE
HIGH PLAINS. STILL THINK WARM FRONT TO THE SOUTH WILL BREAK UP AND
A NEW WARM FRONT WILL DEVELOP TO THE NORTH OF THE AREA TODAY. AS
THAT HAPPENS, TEMPS SHOULD RISE RAPIDLY BUT STILL THINK CLOUDS WILL
HANG IN UNTIL AT LEAST MIDDAY AS A STRONG INVERSION EXISTS AROUND
THE 850 MB LEVEL. THESE CLOUDS WILL LIKELY HOLD WINDS BELOW LAKE
WIND ADVISORY LEVELS. CLOUDS SHOULD BREAK UP SOME THIS AFTERNOON,
BUT WILL GO BELOW MOS ON MAXES. WARM MID LEVEL TEMPS REMAIN IN
THE AREA AND WITH THE MAIN SHORT WAVE LIFTING TO THE NORTHEAST,
STILL A LOT OF UNCERTAINTY WHETHER THUNDERSTORMS CAN GET GOING
THIS FAR SOUTH. WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS
FOR TODAY INTO EARLY TONIGHT, BUT WILL NOT PLAY UP SEVERE THREAT
AT THIS TIME DUE TO THE UNCERTAINTY OVER WHETHER ANYTHING CAN
DEVELOP. POPS WILL BE A LITTLE HIGHER TO THE NORTH. DRY SLOT MOVES
IN DURING THE NIGHT, AND THREAT OF RAIN SHOULD END IN THE WEST
EARLY AND IN THE EAST AFTER MIDNIGHT. MAIN FRONT REMAINS NORTH OF
THE AREA, AND SOUTHWEST WINDS KEEP UP, SO TEMPS SHOULD NOT DROP OFF
MUCH TONIGHT. FRONT MOVES ACROSS MOST OF THE AREA ON SUNDAY. MOISTURE
IS LACKING, SO WILL NOT MENTION A CHANCE OF RAIN FOR SUNDAY.
MOISTURE DOES INCREASE NEAR THE FRONT IN SOUTHERN SECTIONS SUNDAY
NIGHT INTO MONDAY AS THE FRONT STALLS, SO WILL PUT IN A SLIGHT
CHANCE OF THUNDERSTORMS FOR THE SOUTH THEN. DRY FRONTAL PASSAGE
AND SOUTHWEST WINDS FAVOR A STRONG WARMUP FOR SUNDAY, BUT MOS
LOOKS A LITTLE HIGH. VEGETATION SHOULD BE EVAPOTRANSPIRING BY
NOW ACROSS THE AREA, AND THIS LIKELY WILL KEEP TEMPS FROM GETTING
PAST THE UPPER 80S.

.LZK...NONE

In the hours before

Special weather statement, Apr 27, 4:00 AM CST, 5 hours 30 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>055-271830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT APR 27 2002

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING FOR THE
NORTHWESTERN HALF OF ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ABOUT THE
NORTHWESTERN HALF OF ARKANSAS THIS AFTERNOON AND EVENING.

HIGH MOISTURE LEVELS WILL CONTINUE ACROSS ARKANSAS TODAY AS STRONG
SOUTHERLY WINDS MOVE OVER THE STATE. LOW PRESSURE IN THE UPPER
ATMOSPHERE WILL APPROACH ARKANSAS FROM THE WEST LATER TODAY. THE LOW
WILL HAVE ITS GREATEST INFLUENCE OVER ABOUT THE NORTHWESTERN HALF
OF THE STATE.

WITH WARM AND MOIST CONDITIONS PREVALENT TODAY AND TONIGHT PLUS THE
APPROACHING UPPER LOW...SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGH TONIGHT ACROSS ARKANSAS. A FEW OF THE STORMS MAY BECOME
SEVERE OVER ABOUT THE NORTHWESTERN HALF OF THE STATE THIS AFTERNOON
AND EVENING.

IF STORMS DO BECOME SEVERE...THE MAIN SEVERE WEATHER THREATS WOULD
BE LARGE HAIL AND DAMAGING WINDS. THERE IS STILL A FAIR AMOUNT OF
UNCERTAINTY WHETHER SEVERE STORMS WILL DEVELOP. RESIDENTS IN THE
NORTHWESTERN HALF OF THE STATE SHOULD KEEP ABREAST OF LATER
FORECASTS AS THE DAY PROGRESSES.

SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED
TO BE ACTIVATED THIS AFTERNOON AND EVENING OVER ABOUT THE
NORTHWESTERN HALF OF ARKANSAS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
April 27, 9:30 AM CST
Where
Logan County, Ione
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.067, -94.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291907.